|The Theraphy and Sildenafil Citrate.
Mar 11, 2010
Hello!Well,this may sound embrassing,but please I need your advice.Iam 54yrs,diaagonised + a year ago.Long before been diagonised,Iam in the habit using sildenafil Citrate on the average 3times a week before sex so as to have a full erection.However,I have noticed that since I started my therapy a year ago,the sildenafil tablets do not produce the same effect of full erection that I use to have.Please, does this mean that,there is a kind reaction in using both drugs? Or,is it a psycological effect that is worring me,as NOW I have to use condom for my sex that is producing the effect of not having a full erection.Shold I stop the use of the sildenafil or not?I really dont want it to interfare with my therapy.Kindly Assist please.
Response from Dr. Frascino
Why be embarrassed? Having sex three times a week at age 54 is great and will probably make some thirty-somethings quite envious! Erectile dysfunction is a very common problem and can be caused by a number of underlying conditions from psychological issues to hormonal problems. I'd suggest you discuss this issue with your HIV physician. He'll examine you and run some basic laboratory studies (free testosterone level, etc.) and discuss any potential drug-drug interactions. You didn't mention which antiretrovirals you are currently taking. Consequently I can't provide you with drug interaction information. I will mention that there can be drug-drug interactions with protease inhibitor antiretrovirals and erectile dysfunction drugs that necessitate dose adjustments. See below.
Be well. Keep it up!
erectile disfunction Jan 5, 2010
hi, i am a 45y/o male, diagnosed 1 year ago.my viral load is undetectable but my cd4 count is only 400,i didn't start meds until my count was 100. i am taking kaletra, isentress, and truvada. i have mild neuropathy in my toes, my doctor said it's from truvada.the main problem is i now suffer from ed,i was experiencing this problem prior to my hiv diagnosis, although now it is worse. my doctor said i can,t take viagra etc while on this medication. he said he will put me on non nukes when he gets back from holidays.does this mean i can then take ed meds? if i do take ed meds, will it have a negative impact on my long term health. i am currently very healthy and fit, although i do get a little bit of fatigue. i've met someone really special and i need to know the best and quickest way to regain my sex life while not damageing my long term health. can you please help?
Response from Dr. Frascino
Has your doctor performed an evaluation of your erectile dysfunction? If not, that should be the first step. This would include checking your free serum testosterone among other things. Hypogonadism (low testosterone) is very common among HIVers. It's also easily treated with self-applied daily testosterone gels. If your workup for ED is unremarkable, it's certainly reasonable to try the erectile dysfunction drugs (Viagra, Cialis, Levitra). You can take them while on your current regimen (Kaletra, Isentress and Truvada), but you need to modify the dosage. Cialis, Levitra and Viagra levels are increased when taken with Kaletra. The recommended dosages (reduced dose) for the ED drugs while on Kaletra are:
1. Cialis 10 mg per 72-hour period;
2. Levitra 2.5 mg per 72-hour period;
3. Viagra 25 mg per 48-hour period.
You do not need to switch your antiretroviral regimen just to make Mr. Happy a bit (OK, a whole lot) happier.
Happy 2010. Good luck with your Mr. Right.
Thyroid cancer and hiv...need some quick reassurance:)
- How Do You Know If You Have Systemic Candidiasis?
- Bronchitis After Sucking Penis Worried I Have HIV
- Loose Stool After Breast Sucking Sign Of HIV AIDS
- Pain In Penis After Getting Scratched Worried I Have HIV
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Tiredness After Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.